Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 142, NWS Wilmington, OH

July 27, 2014Hardin County, Logan County, Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2014, 12:31 PM EDT for Hardin County, Logan County, Union County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 12:31 PM EDT (16:31 UTC)
Expired
Jul 27, 2014, 1:00 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hardin County, OH, Logan County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 12:55 PM EDTHAIL 13 Nw Richwood, OHLARGE HAIL AND TREE LIMBS DOWN NEAR 739 NORTHWEST OF RICHWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS51 KILN 271631
SVRILN
OHC065-091-159-271700-
/O.NEW.KILN.SV.W.0142.140727T1631Z-140727T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN UNION COUNTY IN CENTRAL OHIO...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN HARDIN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 100 PM EDT.

* AT 1230 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  BIG SPRINGS...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN LOGAN...NORTHERN UNION AND SOUTHEASTERN HARDIN
  COUNTIES...INCLUDING RIDGEWAY...MOUNT VICTORY...BYHALIA AND ESSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4055 8341 4051 8341 4051 8339 4051 8325
      4050 8324 4043 8325 4043 8373 4061 8372
      4060 8341
TIME...MOT...LOC 1632Z 273DEG 34KT 4051 8360

HAIL...1.00IN
WIND...60MPH

$$

SITES
1 follow-up statement
214 
WWUS51 KILN 271646
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1246 PM EDT SUN JUL 27 2014

OHC091-271656-
/O.CAN.KILN.SV.W.0142.000000T0000Z-140727T1700Z/
LOGAN OH-
1246 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4060 8342 4055 8341 4051 8341 4051 8325
      4050 8324 4043 8325 4043 8353 4054 8352
TIME...MOT...LOC 1646Z 273DEG 34KT 4050 8343

$$

OHC065-159-271700-
/O.CON.KILN.SV.W.0142.000000T0000Z-140727T1700Z/
HARDIN OH-UNION OH-
1246 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR NORTHERN UNION COUNTY IN CENTRAL OHIO...AND SOUTHEASTERN HARDIN
COUNTY IN WEST CENTRAL OHIO...

AT 1248 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR BYHALIA...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN UNION AND
SOUTHEASTERN HARDIN COUNTIES...INCLUDING ESSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4060 8342 4055 8341 4051 8341 4051 8325
      4050 8324 4043 8325 4043 8353 4054 8352
TIME...MOT...LOC 1646Z 273DEG 34KT 4050 8343

HAIL...1.00IN
WIND...60MPH

$$

SITES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:23 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 27, 10:23 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 AM EDT SUN JUL 27 2014

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA TODAY...LEADING
TO AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY. SOME STRONG TO
SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING.
A COOLER AIRMASS WILL SETTLE INTO THE AREA BEHIND THE
FRONT...RESULTING IN WELL BELOW NORMAL TEMPERATURES THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THIS MORNING ACROSS
SOUTHEAST INDIANA...NORTHERN KENTUCKY...AND EXTREME SOUTHERN
PORTIONS OF OHIO. ADDITIONAL THUNDERSTORM ACTIVITY WILL DEVELOP
MID DAY AND INTO THE AFTERNOON HOURS AS A COLD FRONT APPROACHES
THE AREA. MULTIPLE MODES OF STORMS ARE EXPECTED. CONVECTIVE MODE
WILL BE MORE IN THE FORM OF LINE SEGMENTS AND CLUSTERS OF STORMS
ACROSS NW PORTIONS OF THE FA. THERE IS A BETTER CHANCE FOR SOME
SUPERCELL DEVELOPMENT ACROSS EASTERN PORTIONS OF THE FA HOWEVER
LINE SEGMENTS AND CLUSTERS OF STORMS WILL ALSO BE POSSIBLE ACROSS
EASTERN PORTIONS OF THE FA. DUE TO THIS THERE IS A HIGHER THREAT
FOR ISOLATED TORNADOES ACROSS EASTERN PORTIONS OF THE FA HOWEVER
CANNOT RULE OUT A TORNADO ANYWHERE IN THE FA. THERE IS A DAMAGING
WIND AND HAIL THREAT FOR THE ENTIRE AREA. CONTINUED THE FLASH
FLOOD WATCH ACROSS SOUTHERN PORTIONS OF THE FA. LOCALLY HEAVY RAIN
WITH SOME OF THESE STORMS COULD LEAD TO A FLASH FLOOD THREAT
ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THIS AFTERNOON
INTO EARLY THIS EVENING. AFTER THE PASSAGE OF THIS FEATURE THE
SEVERE THREAT WILL COME TO AN END. WINDS WILL ALSO BE GUSTY AROUND
25 MPH THIS AFTERNOON INTO EARLY EVENING OUTSIDE OF THUNDERSTORMS
AS THE COLD FRONT MOVES THROUGH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THUNDERSTORM ACTIVITY SHOULD BE TAPERING OFF FROM THE NORTHWEST BY
EARLY EVENING AS THE COLD FRONT MOVES THROUGH THE AREA.
HOWEVER...SOME SHOWER ACTIVITY COULD LINGER INTO THE OVERNIGHT
HOURS AS THE MID/UPPER LEVEL TROUGH AXIS PIVOTS DOWN THROUGH THE
REGION. A MUCH COLDER AIRMASS WILL SETTLE IN BEHIND THE FRONT FOR
MONDAY WITH HIGHS ONLY IN THE LOW TO MID 70S. COLD AIR ALOFT WILL
ALLOW FOR SOME DESTABILIZATION THROUGH THE AFTERNOON
HOURS...LEADING TO SOME FAIRLY WIDESPREAD DIURNAL SHOWER
DEVELOPMENT.

A BROAD/DEEP TROUGH WILL THEN REMAIN OVER THE EASTERN CONUS ON
INTO TUESDAY. MODELS ARE SUGGESTING SOME WEAK IMPULSES POSSIBLY
DROPPING DOWN TOWARD THE AREA MONDAY NIGHT INTO TUESDAY. THIS
COULD LEAD TO SOME LOWER CHANCE POPS BUT CHANCE APPEARS LOW ENOUGH
TO MAINTAIN A DRY FORECAST. TEMPERATURES WILL REMAIN ON THE COOL
SIDE WITH LOWS MONDAY NIGHT IN THE LOW TO MID 50S AND HIGHS ON
TUESDAY AGAIN ONLY IN THE LOW TO MID 70S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MORE H5 ENERGY SWINGS INTO THE ERN US TROF ON WEDNESDAY AND
THURSDAY PRODUCING ANOTHER ROUND OF SHOWERS MAINLY IN THE NRN HALF
OF THE CWA.

AS ADDITIONAL ENERGY DROPS IN THE UPPER TROF...MODELS CUT OFF THE
LOW OVER THE OHIO VALLEY FRIDAY NIGHT INTO SATURDAY. THIS WILL
PRODUCE SCATTERED SHOWERS AND THUNDERSTORM FRIDAY NIGHT INTO
SATURDAY.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS MAY AFFECT KCVG THROUGH THE MID MORNING
AS A THUNDERSTORM COMPLEX MOVES SOUTHEAST ACROSS THE REGION. AHEAD
OF A COLD FRONT APPROACHING THE AREA...ADDITIONAL THUNDERSTORMS
CAN BE EXPECTED FROM THE EARLY AFTERNOON UNTIL THE EARLY EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE. SOUTHWESTERLY WINDS WILL
GUST UP TO 25 KT AHEAD OF THE FRONT TODAY. WINDS WILL THEN SHIFT
OUT OF THE WEST BY THIS EVENING AND WILL DECREASE TO AROUND 10 KT.
SHOWERS MAY LINGER INTO THE LATE EVENING AS THE COLD FRONT MOVES
THROUGH THE AREA.

OUTLOOK...MVFR VSBYS POSSIBLE MONDAY WITH SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ063>065-
     070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR INZ058-059-
     066-073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...NOVAK
SHORT TERM...JGL
LONG TERM...SITES
AVIATION...LATTO
Hazardous weather outlook, Jul 27, 4:22 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
422 AM EDT SUN JUL 27 2014

INZ058-059-066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-
280830-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
422 AM EDT SUN JUL 27 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH LATE
MORNING AND BECOME MORE WIDESPREAD THROUGH THIS AFTERNOON. SOME OF
THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE
HAIL THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE. IN ADDITION...THESE STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...POSSIBLY LEADING TO LOCALIZED
FLOODING ISSUES. THE SEVERE THREAT WILL BEGIN TO TAPER OFF THROUGH
LATE AFTERNOON...BUT MAY LINGER INTO EARLY EVENING TO THE
SOUTHEAST OF INTERSTATE 71.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

INZ050-OHZ026-034-035-042>046-051>056-060>062-280830-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-
422 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH LATE
MORNING AND BECOME MORE WIDESPREAD THIS AFTERNOON. SOME OF THE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL
THE PRIMARY THREAT. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...POSSIBLY LEADING TO LOCALIZED FLOODING
ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jul 27, 8:23 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
823 AM EDT SUN JUL 27 2014

KYZ094-095-271300-
OWEN KY-GRANT KY-
823 AM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRANT AND OWEN
COUNTIES THROUGH 900 AM EDT...

AT 824 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELMER
DAVIS LAKE...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.

ALSO...ELMER DAVIS LAKE...MONTEREY...ELK LAKE...BEECHWOOD...KEEFER...
HARMONY...NATLEE...NEW COLUMBUS AND CORINTH ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3840 8490 3842 8489 3843 8493 3842 8495
      3844 8497 3847 8496 3849 8500 3851 8499
      3850 8502 3862 8497 3851 8451 3849 8456
      3842 8463 3834 8474
Special weather statement, Jul 27, 8:25 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
825 AM EDT SUN JUL 27 2014

KYZ091>093-095-096-271300-
KENTON KY-PENDLETON KY-BOONE KY-CAMPBELL KY-GRANT KY-
825 AM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT...SOUTHERN
CAMPBELL...BOONE...PENDLETON AND KENTON COUNTIES THROUGH 900 AM
EDT...

AT 824 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VERONA...
MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRITTENDEN...BUTLER AND
FALMOUTH.

ALSO...BRACHT...ATWOOD...PINER...NORTHCUTT...FISKBURG...WHITE
VILLA...GARDNERSVILLE...MORNING VIEW...KNOXVILLE AND GRANTS LICK ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3877 8468 3878 8466 3880 8470 3893 8463
      3882 8424 3881 8424 3862 8434
Special weather statement, Jul 27, 10:16 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EDT SUN JUL 27 2014

KYZ089-094-095-271445-
OWEN KY-CARROLL KY-GRANT KY-
1016 AM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT...CARROLL AND
OWEN COUNTIES THROUGH 1045 AM EDT...

AT 1012 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ENGLISH...MOVING SOUTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON.

ALSO...EAGLE STATION...WHEATLEY...SANDERS...SQUIRESVILLE...NEW
LIBERTY...GRATZ...LONG RIDGE...ELMER DAVIS LAKE...MONTEREY AND
NEEDMORE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3845 8496 3847 8496 3849 8500 3851 8499
      3851 8503 3856 8501 3856 8507 3859 8509
      3858 8521 3860 8522 3869 8517 3872 8511
      3851 8450 3849 8456 3835 8473
Special weather statement, Jul 27, 10:50 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1050 AM EDT SUN JUL 27 2014

KYZ094-271515-
OWEN KY-
1050 AM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWEN COUNTY THROUGH
1115 AM EDT...

AT 1048 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MONTEREY...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
OWEN COUNTY...INCLUDING MONTEREY AND HARMONY.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3835 8487 3837 8488 3838 8490 3842 8489
      3843 8493 3842 8495 3844 8497 3847 8496
      3846 8493 3844 8493 3845 8491 3837 8470
      3833 8478
Special weather statement, Jul 27, 11:52 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1152 AM EDT SUN JUL 27 2014

OHZ034-035-271630-
AUGLAIZE OH-MERCER OH-
1152 AM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER AND
NORTHWESTERN AUGLAIZE COUNTIES THROUGH 1230 PM EDT...

AT 1154 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROCKFORD...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAPAKONETA AND
CRIDERSVILLE.

ALSO...MENDON...NEPTUNE...KOSSUTH...BUCKLAND AND UNIOPOLIS ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4069 8445 4069 8423 4066 8422 4066 8411
      4065 8410 4065 8406 4052 8410 4064 8467
      4073 8465 4073 8446
Special weather statement, Jul 27, 12:15 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1215 PM EDT SUN JUL 27 2014

KYZ094-095-271645-
OWEN KY-GRANT KY-
1215 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND OWEN COUNTIES
THROUGH 1245 PM EDT...

AT 1212 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OWENTON...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF OWEN AND
SOUTHERN GRANT COUNTIES...INCLUDING ELK LAKE...LAWRENCEVILLE...
BEECHWOOD...KEEFER...NATLEE...NEW COLUMBUS AND CORINTH.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3849 8493 3864 8482 3851 8448 3851 8449
      3851 8452 3849 8456 3844 8461 3837 8470

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:14 PM EDTSpecial Weather StatementILNHamilton31 min
Jul 26, 10:42 PM EDTSpecial Weather StatementILNHamilton33 min
Jul 26, 10:44 PM EDTSpecial Weather StatementILNClinton31 min
Jul 27, 11:52 AM EDTSpecial Weather StatementILNAuglaize38 min
Jul 27, 12:35 PM EDTSpecial Weather StatementILNAuglaize, Logan25 min
Jul 27, 12:44 PM EDTAreal Flood AdvisoryILNAuglaize, Hardin, Logan3 hr
Jul 27, 12:55 PM EDTSpecial Weather StatementILNLogan35 min
Jul 27, 1:03 PM EDTSpecial Weather StatementILNDelaware27 min
Jul 27, 1:22 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Union38 min
Jul 27, 1:29 PM EDTSevere Thunderstorm WarningILNDelaware31 min
Jul 27, 1:58 PM EDTSpecial Weather StatementILNDelaware32 min
Jul 27, 2:49 PM EDTSpecial Weather StatementILNLogan26 min
Jul 27, 3:06 PM EDTTornado WarningILNChampaign, Logan, Madison, Union24 min
Jul 27, 3:30 PM EDTTornado WarningILNChampaign, Madison, Union19 min
Jul 27, 3:36 PM EDTAreal Flood AdvisoryILNLogan, Union3 hr
Jul 27, 3:48 PM EDTAreal Flood AdvisoryILNDelaware, Union3 hr
Jul 27, 4:14 PM EDTAreal Flood AdvisoryILNFranklin3 hr
Jul 27, 4:43 PM EDTSpecial Weather StatementILNFranklin32 min
Jul 27, 4:56 PM EDTSevere Thunderstorm WarningILNFairfield, Licking31 min
Jul 27, 5:36 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer24 min
Jul 27, 5:50 PM EDTSpecial Weather StatementILNMercer25 min
Jul 27, 5:58 PM EDTSpecial Weather StatementILNAuglaize32 min
Jul 27, 6:08 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Miami, Shelby37 min
Jul 27, 6:10 PM EDTSpecial Weather StatementILNDarke35 min
Jul 27, 6:21 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan, Shelby39 min
Jul 27, 6:26 PM EDTSevere Thunderstorm WarningILNButler, Preble49 min
Jul 27, 6:37 PM EDTSpecial Weather StatementILNMiami23 min
Jul 27, 6:45 PM EDTSpecial Weather StatementILNChampaign30 min
Jul 27, 6:56 PM EDTSpecial Weather StatementILNMiami34 min
Jul 27, 6:59 PM EDTSpecial Weather StatementILNLogan31 min
Jul 27, 7:12 PM EDTSevere Thunderstorm WarningILNLogan, Union33 min
Jul 27, 7:13 PM EDTSpecial Weather StatementILNClark, Madison32 min
Jul 27, 7:30 PM EDTSpecial Weather StatementILNDelaware30 min
Jul 27, 7:41 PM EDTSpecial Weather StatementILNFranklin, Madison34 min
Jul 27, 7:57 PM EDTSpecial Weather StatementILNAdams, Scioto33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.